Optimal Design of Parabolic Canal SectionSource: Journal of Irrigation and Drainage Engineering:;2005:;Volume ( 131 ):;issue: 006Author:Bhagu R. Chahar
DOI: 10.1061/(ASCE)0733-9437(2005)131:6(546)Publisher: American Society of Civil Engineers
Abstract: Optimal design equations for a parabolic canal section are presented in this paper. The design equations for a minimum earthwork cost section and a minimum cost lined section are in explicit form and result in optimal dimensions of a canal in single step computations. These have been obtained after applying the Fibbonaci search method on a nonlinear unconstrained optimization problem. The study also addresses the bounds on the canal dimensions and the velocity of flow. A nondimensional parameter approach has been used to simplify the analysis, and a set of graphs for nondimensional parameters are presented as an alternative for design. Design procedures for different cases have been presented to demonstrate the simplicity of the method.
|
Collections
Show full item record
contributor author | Bhagu R. Chahar | |
date accessioned | 2017-05-08T20:49:41Z | |
date available | 2017-05-08T20:49:41Z | |
date copyright | December 2005 | |
date issued | 2005 | |
identifier other | %28asce%290733-9437%282005%29131%3A6%28546%29.pdf | |
identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/28391 | |
description abstract | Optimal design equations for a parabolic canal section are presented in this paper. The design equations for a minimum earthwork cost section and a minimum cost lined section are in explicit form and result in optimal dimensions of a canal in single step computations. These have been obtained after applying the Fibbonaci search method on a nonlinear unconstrained optimization problem. The study also addresses the bounds on the canal dimensions and the velocity of flow. A nondimensional parameter approach has been used to simplify the analysis, and a set of graphs for nondimensional parameters are presented as an alternative for design. Design procedures for different cases have been presented to demonstrate the simplicity of the method. | |
publisher | American Society of Civil Engineers | |
title | Optimal Design of Parabolic Canal Section | |
type | Journal Paper | |
journal volume | 131 | |
journal issue | 6 | |
journal title | Journal of Irrigation and Drainage Engineering | |
identifier doi | 10.1061/(ASCE)0733-9437(2005)131:6(546) | |
tree | Journal of Irrigation and Drainage Engineering:;2005:;Volume ( 131 ):;issue: 006 | |
contenttype | Fulltext |